MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that a perceval valve size 25mm which was implanted in the patient on (b)(6)2019, was explanted on (b)(6)2023 due to svd.Reportedly, the valve had inter-commissural calcification and reduce leaflets motion.Based on the further information received, hemodynamics post-implant were as follows: mean gradient: 12mmhg, max gradient 22.4mmhg.Furthermore, patient has diabetes type ii, dyslipidemia, conserved ejection fraction, and moderate hypertrophy left ventricle.
 
Event or Problem Description
The manufacturer was informed that a perceval valve size 25mm which was implanted in the patient on (b)(6) 2019, was explanted on (b)(6) 2023 due to svd.Reportedly, the valve had inter-commissural calcification and reduce leaflets motion.Reportedly, hemodynamics post-implant were as follows: mean gradient: 12mmhg, max gradient 22.4mmhg.Furthermore, patient has diabetes type ii, dyslipidemia, conserved ejection fraction, and moderate hypertrophy left ventricle.Patient is taking adiro 100, vokanamet januvia and crestor 10mg.Based on the further information received, patient went to the emergency room on (b)(6) 2023 due to central thoracic and epigastric pain, along with dyspnea.Ete was perform on (b)(6) 2023 where the perceval l was evidenced in the aortic position.Significant prosthetic dysfunction with gmax 95mmhg, medium gradient 60mmhg.Itv ratio of 0.18 and mild-moderate aortic regurgitation was noted.As such, aortic valve replacement was required.
 
Additional Manufacturer Narrative
A follow up report will be provided upon completion of investigation and/or receipt of any further information.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1210, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by a manufacture¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a model #icv1210 perceval heart valve at the time of manufacture and release.The valve was returned to the manufacturer.Intrinsic and vegetating calcifications are detected in the remnant portions of leaflets.There was pannus overgrowth on the inflow sewing ring of the valve.Nitinol stent results broken in multiple positions.X-rays of the subject valve showed intrinsic calcifications in the remnant portions of leaflets.Histo-morphological analysis was also performed.Intrinsic and vegetating calcifications were detected in all leaflets.Scars and/or mesothelial delaminations were visible where intrinsic calcifications became extrinsic.Fibrous pannus depositions were visible on the crown, on all sinusal struts and along all outflow adherent margins.On leaflet a, at post 1 there was a hole.A large reddish area was visible in the belly.On leaflet b, small thrombus depositions were visible at post 2.On leaflet c, a tear was present at post 1.A large reddish area was visible in the belly.The nitinol stent had several breakages.The localization, combined with the deformation/alteration of the portion of the pericardium, allow us to state that they were reasonably occurred during the manipulation for the explantation of the prosthesis.Histological analyses were performed on samples taken from leaflets a and c.In leaflets a and c, alizarin red s stain showed that the pericardium was thicker than normal because of intrinsic and-or vegetating calcifications.In leaflets a and c, hematoxylin and eosin stain showed that the collagen bundles were disrupted, defibrated and homogenated.Pericardial delaminations were detected on leaflets a and c.Bacteria were not detected with the gram stain.Leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Pannus tissue overgrowth into the inflow lumen also contributed to valve stenosis.Aortic insufficiency likely resulted from a probably leaflet tear.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors (i.E., diabetes type ii, dyslipidemia, conserved ejection fraction) may have contributed to the structural valve deterioration observed in this perceval s valve.As such, the cause of the event can be related to patient condition.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key17014975
Report Number3004478276-2023-00151
Device Sequence Number12480854
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)230201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer05/26/2023
06/05/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date05/26/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight68 KG